Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 14, 2021, 9:19 PM EDT for Clay County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 14, 2021, 9:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
County Clay County, WV
The radar
The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
926
WWUS81 KRLX 150119
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
919 PM EDT Mon Jun 14 2021
WVZ016-018-027-028-519-150145-
Calhoun-Clay-Roane-Northwest Nicholas-Braxton-
919 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CALHOUN...CENTRAL
NICHOLAS...SOUTHWESTERN BRAXTON...SOUTHEASTERN ROANE AND CLAY
COUNTIES...
At 919 PM EDT, a strong thunderstorm was located over Wallback, or
near Clay, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Summersville, Clay, Big Otter, Wallback, Harrison, Widen, Nebo,
Strange Creek, Ivydale, Muddlety and Chloe.
This includes the following highways...
Interstate 79 between mile markers 30 and 45.
Route 19 between mile markers 45 and 57.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3844 8070 3824 8091 3852 8121 3853 8120
3853 8122 3855 8124 3870 8108
TIME...MOT...LOC 0119Z 305DEG 42KT 3855 8112
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:17 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 14, 8:17 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 817 PM EDT Mon Jun 14 2021 .SYNOPSIS... A cold front crosses tonight. A weak upper level disturbance crosses Tuesday. High pressure crosses Wednesday through Thursday. A cold front crosses Saturday but may stall nearby. && .NEAR TERM /THROUGH TUESDAY/... As of 505 PM Monday... Made some updates to increase PoPs along and ahead of an approaching cold front this evening based on latest mesoscale model guidance and current radar trends. Current mesoanalysis reveals an axis of 1000-1500J/kg MLCAPE across portions of SE OH and N WV collocated with 40-50KTs of deep layer shear. To our north, storms have already fired along and ahead of an approaching cold front. As the front continues to sink south-southeast, will see a limited temporal window for some strong to severe thunderstorms in this area prior to instability fading with loss of heating this evening. The main threat with these storms will be locally damaging wind gusts, but an isolated instance of large hail cannot be ruled out. While storms should be a little more progressive than in the preceding days, recent rainfall has left portions of NE WV with saturated soils requiring only 1 inch of rain in 1 hour for small streams and creeks to come out of their banks. Isolated instances of flash flooding will be possible with any more persistent storms in this area this evening. A severe thunderstorm watch has been issued for portions of N and NE WV until 9 PM tonight. As of 230 PM Monday... An upper level trough exits east of the area tonight. An associated cold front will push showers or storms, diminishing in intensity after sunset, perhaps ending before midnight over the mountains. Models parameters suggest abundant moisture in the column with PWATs reaching 1.75 inches during the evening hours. Limited instability with pockets of sfc CAPE reaching 1,800 J/Kg, and deep layered shear of about 50 knots create an ideal environment for some isolated storms to become severe, with damaging winds being the primary threat. Antecedent precipitation has saturated some area with 1 to 2.5 inches that fell yesterday. Additional rainfall over these area will likely result in water issues especially across the north central and northeast portions of our CWA where 3-hour FFG has dropped to around 1 inch. These area will need to be monitored for possible water problems this evening. Showers and storms will taper off as the front exits to the east later overnight. Tonight, low temperatures will be cooler than last night's generally in the 50s, with some pockets reaching 60 degrees across the lowlands. Highs for Tuesday will range from the upper 70s lowlands, into the lower 60s highest elevations northeast mountains. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 240 PM Monday... A cold front will move out of the area as an upper level disturbance pushes eastward with any lingering shower and thunderstorm activity moving out by late Tuesday night. A nice break for some dry and sunny weather will then be in store as surface high pressure moves in for Wednesday and Thursday. At the upper levels, ridging builds into the west through the end of the week. Wednesday and Thursday will be more on the mild side with temperatures a few degrees below normal with the lowlands in the mid to upper 70s and the higher elevations in the upper 50s to lower 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 244 PM Monday... Much of the day Friday is expected to continue to be dry as high pressure gradually moves out of the area. By later on Friday, chances for showers and storms will ramp up once again ahead of a cold front approaching the area for the weekend. This front is expected to stall out over the area Sunday into potentially Monday, keeping chances for precipitation possible through the beginning of the next work week. Flow largely flattens out at the upper levels and an upper low passes north of the area bringing a shortwave trough through Saturday into Sunday. Models generally agree on the pattern of this upper level shortwave, however slightly differ on timing with the GFS and ECMWF a bit quicker to bring the shortwave into the area than the Canadian does. Temperatures are expected to warm again for the long term period and should hover closer to around normal. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 800 PM Monday... A line of thunderstorms across our northern counties currently affecting CKB will sink south this evening as a cold front pushes through the region. These storms are expected to weaken over the next couple hours with impacts possible at EKN, but less likely at the terminals farther south. Heavy downpours may briefly reduce visibilities to 1-3SM. A cold front sweeping through the area overnight will bring in slightly drier air and keep the winds from going calm in all but the most protected valleys. Patchy valley fog is possible, but would not expect the visibility to crash all the day down for most locations given this. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Showers and storms may briefly reduce visibility at EKN to 1-3SM. Fog coverage may vary overnight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 06/15/21 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H M L M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H M M M H M M H EKN CONSISTENCY H H H M M M M H L M M M PKB CONSISTENCY M H H H H H H H H H H H CKB CONSISTENCY M H H H H H H H H H H H AFTER 00Z WEDNESDAY... IFR in fog possible most mornings this week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/CG NEAR TERM...ARJ/JP SHORT TERM...CG LONG TERM...CG AVIATION...JP
Hazardous weather outlook, Jun 14, 5:00 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 500 PM EDT Mon Jun 14 2021 WVZ009>011-019-020-030>032-039-040-525-526-152100- Wood-Pleasants-Tyler-Ritchie-Doddridge-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Randolph-Southeast Randolph- 500 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated high water issues may also occur if multiple storms cross over the same location, or if storms occur in an area where soils are already saturated from previous rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ067-076-WVZ017-018-028-029-521>524-152100- Morgan-Washington-Wirt-Calhoun-Braxton-Gilmer-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- 500 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Tonight. There is a risk for severe thunderstorms this evening into tonight. Damaging winds are the primary threat, though large hail is also possible. Isolated high water issues may also occur if multiple storms cross over the same location, or if storms occur in an area where soils are already saturated from previous rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>008-013>016- 024>027-033-034-515>520-152100- Greenup-Carter-Boyd-Lawrence KY-Perry-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV- Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-Boone-Clay-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 500 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 14, 8:46 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
846 PM EDT Mon Jun 14 2021
WVZ028-519-521-150115-
Northwest Webster-Northwest Nicholas-Braxton-
846 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...
SOUTHERN BRAXTON AND WEST CENTRAL WEBSTER COUNTIES...
At 846 PM EDT, a strong thunderstorm was located 7 miles west of
Gassaway, or 10 miles west of Sutton, moving east at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Sutton, Gassaway, Birch River, Boggs, Little Birch, Frametown,
Wilsie, Servia, Centralia and Rosedale.
This includes the following highways...
Interstate 79 between mile markers 45 and 67.
Route 19 between mile markers 58 and 68.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3841 8064 3861 8097 3863 8098 3864 8100
3874 8094 3869 8052
TIME...MOT...LOC 0046Z 289DEG 28KT 3866 8090
14Local storm report, Jun 14, 8:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 1 SSE SHIRLEY 39.39N 80.76W
06/14/2021 TYLER WV 911 CALL CENTER
SEVERAL TREES DOWN ON DOE RUN RD
0708 PM TSTM WND DMG 1 NNW TOLL GATE 39.29N 80.93W
06/14/2021 RITCHIE WV 911 CALL CENTER
MULTIPLE TREES DOWN ON RIVER ROAD
0717 PM TSTM WND DMG 2 NNE AVONDALE 39.32N 80.73W
06/14/2021 DODDRIDGE WV 911 CALL CENTER
MULTIPLE TREES DOWN ON ROCK RUN RD
&&
EVENT NUMBER RLX2100769
EVENT NUMBER RLX2100770
EVENT NUMBER RLX2100771
JPLocal storm report, Jun 14, 9:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG LUMBERPORT 39.37N 80.35W
06/14/2021 HARRISON WV 911 CALL CENTER
TREE REPORTED DOWN ON JONES RUN RD
0717 PM TSTM WND DMG SPELTER 39.35N 80.32W
06/14/2021 HARRISON WV 911 CALL CENTER
TREE DOWN IN SPELTER
0720 PM TSTM WND DMG 1 SSE BRIDGEPORT 39.28N 80.25W
06/14/2021 HARRISON WV 911 CALL CENTER
TREE DOWN ON WINDSOR DR
&&
EVENT NUMBER RLX2100772
EVENT NUMBER RLX2100773
EVENT NUMBER RLX2100774
JPLocal storm report, Jun 14, 9:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 2 NNW OIL SPRING 39.24N 81.30W
06/13/2021 WOOD WV PUBLIC
PICTURES FROM FACEBOOK SHOW FLOODING AROUND MOUNTWOOD
PARK
&&
EVENT NUMBER RLX2100775
JPSpecial weather statement, Jun 14, 9:17 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Charleston WV 917 PM EDT Mon Jun 14 2021 WVZ028-519-521-150145- Northwest Webster-Northwest Nicholas-Braxton- 917 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS... SOUTHEASTERN BRAXTON AND WESTERN WEBSTER COUNTIES... At 917 PM EDT, a strong thunderstorm was located near Birch River, or near Sutton, moving southeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Sutton, Birch River, Cowen, Boggs, Diana, Little Birch, Centralia and Erbacon. This includes the following highways... Interstate 79 between mile markers 58 and 60, and near mile marker 63. Route 19 between mile markers 58 and 68. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3852 8081 3868 8072 3862 8041 3834 8054 TIME...MOT...LOC 0117Z 294DEG 18KT 3857 8069 14
Special weather statement, Jun 14, 9:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
919 PM EDT Mon Jun 14 2021
WVZ016-018-027-028-519-150145-
Calhoun-Clay-Roane-Northwest Nicholas-Braxton-
919 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CALHOUN...CENTRAL
NICHOLAS...SOUTHWESTERN BRAXTON...SOUTHEASTERN ROANE AND CLAY
COUNTIES...
At 919 PM EDT, a strong thunderstorm was located over Wallback, or
near Clay, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Summersville, Clay, Big Otter, Wallback, Harrison, Widen, Nebo,
Strange Creek, Ivydale, Muddlety and Chloe.
This includes the following highways...
Interstate 79 between mile markers 30 and 45.
Route 19 between mile markers 45 and 57.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3844 8070 3824 8091 3852 8121 3853 8120
3853 8122 3855 8124 3870 8108
TIME...MOT...LOC 0119Z 305DEG 42KT 3855 8112
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Lewis, Randolph, Upshur | 29 min |
| Jun 14, 8:20 PM EDT | Special Weather Statement | RLX | Lewis | 25 min |
| Jun 14, 8:32 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Jun 14, 8:42 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur | 48 min |
| Jun 14, 8:46 PM EDT | Special Weather Statement | RLX | Braxton | 29 min |
| Jun 14, 9:17 PM EDT | Special Weather Statement | RLX | Webster | 28 min |
| Jun 14, 9:26 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Webster | 34 min |
| Jun 14, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Webster | 19 min |
| Jun 14, 9:59 PM EDT | Areal Flood Warning | RLX | Barbour, Randolph, Upshur | 3 hr |
| Jun 15, 1:14 AM EDT | Areal Flood Warning | RLX | Upshur | 3 hr |
| Jun 15, 12:54 AM EDT | Special Weather Statement | RLX | Morgan, Washington | 36 min |
| Jun 15, 12:58 AM EDT | Special Weather Statement | RLX | Dickenson | 17 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.